ISMP Safe Medicine newsletter for consumers

View the format of Safe Medicine sample premier issue and recent sample issue

Follow the links below to read sample articles from previous Safe Medicine issues.



Highlighted article:
Even low-dose methotrexate can cause harm or death if taken daily or with certain other medicines

  • Advice from FDA: Acetaminophen associated with risk of serious skin reaction
  • The Institute for Safe Medication Practices (ISMP) wishes you a healthy and happy holiday season!


Highlighted article:
Become more familiar with the medicine you take...Learn the generic name

  • Advice from FDA: Five tips for new moms and dads
  • Tricky Tools of the Trade: Lock in the dose of Diastat AcuDial
  • Everyone needs the flu vaccine - Get you flu vaccine now!
  • Medicine patches and heat sources.
  • Providing unused medications at discharge.
  • The Joint Commission Speak Up Campaign.


Highlighted article:
Getting the wrong person’s medicine at the pharmacy: Easy steps consumers can take to help eliminate these errors

  • Caffeine powder...A potent jolt that can result in death
  • Advice from FDA: Kids and tobacco use: Some surprising findings
  • Possible permanent skin color changes from medicine patch.
  • OTC eye drops may be harmful if swallowed.
  • National Immunization Awareness Month August 2015


Highlighted article:
Call a Rapid Response Team to address unresolved safety or health concerns

  • Worth repeating... Ask questions if your medicine is a powder
  • Important recall - Check your Mucinex Fast-Max products!
  • Advice from FDA: Topical Acne Products Can Cause Dangerous Side Effects
  • Don't open Pradaxa capsules.
  • An unexpected painful breath.
  • Blue dye allergy.
  • Take a short survey on Filling Electronic Prescriptions (


Highlighted article:
Take a tour of ISMP’s website

  • Advice from FDA: Allergy Medications Could Affect Your Driving
  • to Err is Human... Medicine Missteps (5 common mistakes made when taking medicine)
  • Poison Prevention Week: March 15-21, 2015


Highlighted article:
Liver injuries from herbals and dietary supplements have led to death and liver transplants

  • Designer pain creams and ointments are profitable for compounding pharmacies but risky for patients and children
  • Bottle adapter interfered with child-resistant cap.
  • It is not too late to get the flu vaccine!
  • Advice from FDA: Improperly discarded 'sharps' can be dangerous
  • Medicines that Don't Mix: Bactrim and warfarin

Past issue abstracts by year

Consumer Main Page
Premier Issue
Past Issues
Consumer website
Newsletter Editions
Acute Care
Longterm Care
Home | Contact UsEmployment  |   Legal Notices | Privacy Policy | Help Support ISMP
 Med-ERRS | Medication Safety Officer Society Medication Safety Officers Society | Consumer Medication Safety For consumers
ISMP Canada | ISMP Spain  | ISMP Brasil  | International Group  | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2015 Institute for Safe Medication Practices. All rights reserved